Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having abdominal pain, diarrhea and gas after drinking tea. How to overcome this problem?

Jan 2013
User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I drank senna tea and let it steep too long. I'm having waves of abdominal cramps and wondering how to relieve them. I'm also having a little diarrhea and gas. Would an enema help to clean the senna out? Drinking lots of water to dilute the tea? It's painful.... I've been online, and other people who have experienced the same said that they could last for hours....
Posted Sun, 28 Apr 2013 in Abdominal Pain
Answered by Dr. Mayank Bhargava 41 minutes later
Welcome to XXXXXXX forum.

With the available described symptoms, there could be possibility of senna induced
gastric disturbances but possibility of gastroenteritis should be kept in mind.
Presence of diarrhea, gas and abdominal cramps suggests the diagnosis.

Enema given per rectally acts only in sigmoid colon, rectum and anus and won't help in relieving your symptoms.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for ultrasound imaging studies and x XXXXXXX abdomen.

You should take plenty of water, lying in prone posture, and take bed rest.
You should also take dulcolax suppository along with Isapgula and lactitol combination for getting quick relief.
It will take time (5-6 hours) for recovery of your symptoms.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Having abdominal pain, diarrhea and gas after drinking tea. How to overcome this problem? 8 minutes later
I don't have suppositories, but I do have anti-diarrheal gel capsules and immodium. (sp). But the diarrhea's not the problem. The painful cramps are....
Answered by Dr. Mayank Bhargava 16 minutes later
You should take suppository from a medical centre on written prescription of a local doctor.
Kindly don't take immodium.

Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor